Alert archive / Illinois / Flash Flood Warnings in 1997
Flash Flood Warning 24, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 29, 1997, 11:59 PM CDT for Hancock County, Illinois. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1997, 11:59 PM CDT (04:59 UTC)
- Expired
- Jun 30, 1997, 5:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Hancock County, IL
The radar
The Quad Cities radar (KDVN), 143 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1828 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1307 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 300503 FFWMLI ILC067-301055- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1159 PM CDT SUN JUN 29 1997 * FLASH FLOOD WARNING FOR HANCOCK COUNTY - WEST CENTRAL ILLINOIS * UNTIL 500 AM CDT * SOME STREAMS AFFECTED LITTLE BEAR CREEK BEAR CREEK SLATER CREEK BRONSON CREEK AT 1155 PM CDT... QUAD CITY RADAR SHOWED A LINE OF HEAVY RAIN PRODUCING THUNDERSTORMS FROM NAUVOO... THROUGH CARTHAGE TO PLYMOUTH... MOVING NORTHEAST AT 10 MPH. RADAR PRECIPITATION ESTIMATES INDICATED BETWEEN TWO AND THREE INCHES OF RAINFALL SINCE 11PM CDT ACROSS HANCOCK COUNTY ALONG AND SOUTH OF HIGHWAY 136. THE HANCOCK COUNTY SHERIFF REPORTED HIGHWAY 136 COVERED BY A FOOT OR MORE OF WATER IN LOW LYING AREAS... ESPECIALLY NEAR HAMILTON. ANOTHER ONE TO TWO INCHES OF RAIN IS LIKELY BEFORE THESE STORMS EXIT THE COUNTY BY 1AM CDT. THIS FLASH FLOOD WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD ADVISORY THAT WAS IN EFFECT FOR HANCOCK COUNTY. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROAD. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WA2TER MOVE TO HIGHER GROUND. HENDRICKS &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 10:54 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 29, 10:54 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1053 PM CDT SUN JUN 29 1997 SHRT/WV ON PLAINVIEW PROFILER PLOT ACRS WRN IA TO SLOWLY MAKE ITS WAY ACRS ST... REACHING MS RVR BY 12Z. ONGOING CONVECTION ACRS ERN IA TO LIKELY CONTINUE AS A RESULT... MOVG THRU THE REMAINDER OF FA. JUST GOT A CALL FM KEOKUK... MORE FLOODING PROBLEMS. IA ZONES IN GUD SHAPE. UPDATED IL ZONES TO MENTION HEAVY RAIN. HENDRICKS
In the hours before
Special weather statement, Jun 29, 7:35 PM CDT, 4 hours 24 minutes before
IAZ041-053-300140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 735 PM CDT SUN JUN 29 1997 ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR SOUTHERN DELAWARE AND JONES COUNTIES HAS BEEN CANCELLED... AT 733 PM CDT... QUAD CITY DOPPLER RADAR INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS HAVE DISSIPATED AND WERE NOW ONLY PRODUCING LIGHT RAIN IN SOUTHERN DELAWARE AND JONES COUNTIES. AS A RESULT... THE URBAN AND SMALL STREAM FLOOD ADVISORIES FOR SOUTHERN DELAWARE AND JONES COUNTIES HAVE BEEN CANCELLED. HENDRICKS
Special weather statement, Jun 29, 7:37 PM CDT, 4 hours 22 minutes before
IAZ041-053-300140- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 735 PM CDT SUN JUN 29 1997 ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR SOUTHERN DELAWARE AND JONES COUNTIES HAS BEEN CANCELLED... AT 733 PM CDT... QUAD CITY DOPPLER RADAR INDICATED THAT THE HEAVY RAIN PRODUCING THUNDERSTORMS HAVE DISSIPATED AND WERE NOW ONLY PRODUCING LIGHT RAIN IN SOUTHERN DELAWARE AND JONES COUNTIES. AS A RESULT... THE URBAN AND SMALL STREAM FLOOD ADVISORIES FOR SOUTHERN DELAWARE AND JONES COUNTIES HAVE BEEN CANCELLED. HENDRICKS
Special weather statement, Jun 29, 9:48 PM CDT, 2 hours 11 minutes before
IAZ076-077-300445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 948 PM CDT SUN JUN 29 1997 ...URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT UNTIL 11PM CDT FOR NORTHERN KEOKUK AND WASHINGTON COUNTIES... AN URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11PM CDT FOR NORTHERN KEOKUK AND WASHINGTON COUNTIES. BETWEEN 8PM AND 930 PM CDT... THE KEOKUK COUNTY EOC MEASURED 1.35 INCHES OF RAIN AT SIGOURNEY. AT 945 PM CDT... RADAR PRECIPITATION ESTIMATES INDICATED A TWO TO FOUR INCH BAND OF RAINFALL FROM WHAT CHEER AND DELTA IN KEOKUK COUNTY... TO NIRA AND LEXINGTON IN WASHINGTON COUNTY. WITH THUNDERSTORMS ACROSS MAHASKA AND WAPELLO COUNTIES... THE RAIN IS EXPECTED TO CONTINUE UNTIL AT LEAST MIDNIGHT. USE CAUTION WHILE TRAVELING TONIGHT... AS SOME SECONDARY ROADS AND LOW-LYING AREAS MAY BE COVERED BY FLOODWATERS. HENDRICKS
Special weather statement, Jun 29, 11:16 PM CDT, 43 minutes before
IAZ076-077-300620- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1116 PM CDT SUN JUN 29 1997 ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR NORTHERN KEOKUK AND WASHINGTON COUNTIES EXPIRED AT 11 PM CDT... THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR NORTHERN KEOKUK AND WASHINGTON COUNTIES EXPIRED AT 11 PM CDT. AT 1110 PM CDT... QUAD CITY RADAR INDICATED THE HEAVY RAIN PRODUCING THUNDERSTORMS MOVED INTO SOUTHERN WASHINGTON AND HENRY COUNTIES. RAIN CAN BE EXPECTED ACROSS NORTHERN KEOKUK AND WASHINGTON COUNTIES THROUGH MIDNIGHT... BUT THE THREAT OF HEAVY RAINFALL HAS ENDED. HENDRICKS
Special weather statement, Jun 29, 11:17 PM CDT, 42 minutes before
IAZ076-077-300620- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1116 PM CDT SUN JUN 29 1997 ...URBAN AND SMALL STREAM FLOOD ADVISORY FOR NORTHERN KEOKUK AND WASHINGTON COUNTIES EXPIRED AT 11 PM CDT... THE URBAN AND SMALL STREAM FLOOD ADVISORY FOR NORTHERN KEOKUK AND WASHINGTON COUNTIES EXPIRED AT 11 PM CDT. AT 1110 PM CDT... QUAD CITY RADAR INDICATED THE HEAVY RAIN PRODUCING THUNDERSTORMS MOVED INTO SOUTHERN WASHINGTON AND HENRY COUNTIES. RAIN CAN BE EXPECTED ACROSS NORTHERN KEOKUK AND WASHINGTON COUNTIES THROUGH MIDNIGHT... BUT THE THREAT OF HEAVY RAINFALL HAS ENDED. HENDRICKS
Nearby
Flash Flood Warnings in Illinois, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.